MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® 8800 SYSTEM; TEST, EQUIPMENT, AUTOMATED BLOODBORNE PATHOGEN

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® 8800 SYSTEM; TEST, EQUIPMENT, AUTOMATED BLOODBORNE PATHOGEN
Catalog Number 05412722001
Medical Device Problem Codes False Positive Result (1227); Optical Problem (3001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
There was an allegation of a questionable cobas® wnv (192t) assay result for a donor patient sample tested on a cobas 8800 analyzer.The initial result was reactive.The sample was repeated twice and the results were non-reactive both times.
 
Additional Manufacturer Narrative
The serial number of the cobas 8800 analyzer was (b)(6).The investigation is ongoing.
 
Additional Manufacturer Narrative
Medwatch fields d1, d2, d4, g1, and g4 were updated.
 
Additional Manufacturer Narrative
A review of the provided raw data was performed, which revealed that the fluorescence curve for the wnv target channel showed an early amplification signal with a ct (critical threshold) value of 2.3 and a low rfi (relative fluorescence intensity) value of 2.2.This has been associated with the microgear pump pipetting issues, resulting in a false reactive result.

Brand Name
COBAS® 8800 SYSTEM
Common Device Name
TEST, EQUIPMENT, AUTOMATED BLOODBORNE PATHOGEN
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer (Section G)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250-0457
9253534412
MDR Report Key23488024
Report Number2243471-2025-04533
Device Sequence Number21472315
Product Code MZA
UDI-Device Identifier04015630935390
UDI-Public04015630935390
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
BK140195
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue Number05412722001
Device Lot NumberN01087
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/17/2025
Supplement Date Received by Manufacturer11/19/2025
12/16/2025
Initial Report FDA Received Date11/06/2025
Supplement Report FDA Received Date12/12/2025
12/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown